# SDR 2003FA0000236

- Difficulty date: February 24, 2003
- Submitted: February 24, 2003
- Operation: General aviation
- Aircraft: N789EP
- Make and model: Cessna 172S
- Aircraft serial: 172S8135
- Aircraft time: 45 hours
- System (JASC): 6113 · Propeller Spinner Section
- Part: Spinner
- Part number: 05503671
- Part serial: NSN
- Condition: Cracked
- Location: Propeller
- Part time: 45 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PHASE 3 INSPECTION FOUND PROPELLER SPINNER CRACKED AT BLADE CUT OUT ON ONE SIDE.  THE PROBLEM IS REOCCURRING, THIS IS THE 5TH SPINNER REPLACEMENT ON THIS AIRCRAFT IN 1928.0 HOURS AND IS A COMMON PROBLEM ON OTHER C-172S AIRCRAFT.  CESSNA SERVICE BULLETIN SB02-61-01 WAS ACCOMPLISHED 45.6 HOURS AGO WHICH REQUIRED ELONGATING THE MOUNTING SCREW HOLES TO ACHIEVE A GAP OF LESS THAN 0.03 BETWEEN SPINNER AND AFT BULKHEAD.  THE MATERIAL THICKNESS OF THIS P/N SPINNER IS HALF THE THICKNESS OF THE OLDER CESSNA AIRCRAFT SPINNERS AND IS THE REASON FOR THE CRACKING AS IT IS NOT A PROBLEM ON THE OLDER CESSNA AIRCRAFT.
